Aa
A
A
A
Close
Allergy Community
10.3k Members
Avatar universal

Hives developed rash, shot didn't work! Spreading!

Hello! Well, it started out about 2 1/2 - 3 weeks ago. I started waking up with white bumps all over my stomach. The bumps were itchy, and as days went on, they seem to spread to my legs and arms. So, I did some "googling" and found out that I have hives and that they're caused from an allergic reaction. I started taking Zertec just before bed, and it only helped if I took two of them at once.

They only seemed to come at night so I washed all my sheets, at the time I didn't realize I could be allergic to my detergent (although I used Tide for years) and sprayed down my house with allergen reducer. However, the hives never seemed to go away, and before I knew it, there was a bright red blotchy rash accompanying my hives... but this rash would stay on all day long as where the hives would only last a few hours. The rash was now spreading to my neck and face.

So finally, I went to the doctor and he ended up interrogating me on what I eat, where I sleep, if I bought anything new, etc. He gave me a shot of Cordizone along with some more Zertec and Clarition that I'm taking once each daily. Also an inhaler, because I'm slightly wheezy sometimes.

So I woke up the next day to my face, neck, arms, stomach and legs being even worse the night before! I thought for sure the shot of Cordizone would of worked?! A lady at work told me it might take a while, but this morning when I woke up it was so bad my lips were puffed up, and one of my eyes looked like it had a sty! I have to call work and say I'll be late just because I can't been seen in public. It's terrible!! Has anybody have this happen to them before, and what in the world should I do?!

I've included some (bad) pictures of myself so you can get the idea.

Thank you all!
4 Responses
Avatar universal
Hi,

You must be having constant exposure to the allergen or the substance you have hypersensitivity to , even now.

This could be causing your symptoms despite the medications.

You should reconsult with your doctor at the earliest about this and talk to him / her whether a steroid medications would be required in your case.

Let us know what your doctor advises and post us if you need any further information.

Let us know about how you are doing.

Regards.  
Avatar universal
Hello Dr. Bhumika,

I've washed my sheets once again, but this time in an allergy free detergent. I've also been trying to keep a special eye on what I eat, in the case that I might have a food allergy.

Tomorrow I'm going in for a blood test to test my allergens and hopefully I'll be able to speak with an allergist or a doctor then. I'm nervous it could be a disease triggering the hives, though I have no other symptoms that would suggest that. Only the test will tell. It just seems strange to me that I suddenly have allergic issues when I've never had allergies before in my life. How could this happen?

Good news though, for some odd reason Witch Hazel seems to help with the itch, even better than the creams! Also, Epson salt baths help lighten and heal the rash slightly. This has brought me some relief (finally). But does this mean that it's something that I'm literally touching vs. something that's inhaled or eaten?

Thanks for everything! I'll update you when I find out more. :)
Kate
Avatar universal
Hi,

You are right about the possibility of this being an allergic reaction to some unknown substance you have contact with.

Allergic reactions to substances can be of varying severity and can increase or decrease in the intensity of symptoms and present anytime during an individual's life span.

Let us know about what your doctor advises and post us if you have any doubts.

Post us the test reports when you get them.

Regards.
Avatar universal
I had a reaction to a face spray product from france ..over the counter..i broke out with an itchy face redness and swollen all over my face, my eyes were almost closed shut my hands developed a rash..i was on 24 hr benydryl and 1-2 claritin..till i got to the doctor and showed her what i did differant the day before my outbreak on my face..i showed her the product i sprayed from france called Roch it was the second time using ..though the second time..i sprayed on when i got out of the shower so my pores were open..she immediatly gave me a cream with cortizone to help sooth my face..though i put on twice sparingly it my skin and i found my skin feeling more like leather..i am 46 year's young and i've always had nice skin..and take care of my skin what's happening..? how can i help improve my skin recovery ?
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what causes asthma, and how to take control of your symptoms.
Find out if your city is a top "allergy capital."
Find out which foods you should watch out for.
If you’re one of the 35 million Americans who suffer from hay fever, read on for what plants are to blame, where to find them and how to get relief.
Allergist Dr. Lily Pien answers Medhelp users' most pressing allergy-related questions
When you start sniffling and sneezing, you know spring has sprung. Check out these four natural remedies to nix spring allergies.